Affordable Access

deepdyve-link
Publisher Website

A survival case in a severe amlodipine intoxication.

Authors
  • El Houari, T
  • Haddiya, I
  • El Ouafi, N
  • Bazid, Z
Type
Published Article
Journal
Case reports in cardiology
Publication Date
Jan 01, 2013
Volume
2013
Pages
842606–842606
Identifiers
DOI: 10.1155/2013/842606
PMID: 24826296
Source
Medline
License
Unknown

Abstract

Calcium channel blockers (CCBs) are prescribed in a wide variety of cardiovascular conditions. Nevertheless, they remain a major cause of cardiovascular drug overdose that often leads to a lethal outcome. We report the case of an intoxication with amlodipine, which caused severe hypotension, in a young woman. The patient was initially treated with fluids, calcium gluconate, and Dobutamine without effect. She then received hyperinsulinemia euglycemia therapy. A rise in blood pressure (BP) was observed two hours after insulin was started. The next day, the insulin infusion was stopped and seven days later the patient was discharged from the hospital after psychiatric consultation. The positive inotropic effect of insulin therapy in our patient supports previous findings that suggest its use as a first-line therapy in the management of CCBs overdose.

Report this publication

Statistics

Seen <100 times